Alert archive / Indiana / Tornado Warnings in 2010

Tornado Warning 6, NWS Northern Indiana

May 14, 2010Blackford County, Grant County, Wells County, Indiana

NWS Northern Indiana issued this tornado warning at May 14, 2010, 12:36 AM EDT for Blackford County, Grant County, Wells County, Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2010, 12:36 AM EDT (04:36 UTC)
Expired
May 14, 2010, 1:15 AM EDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Blackford County, IN, Grant County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 90 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 12:45 AM EDTTORNADO3 N Swayzee, INSPOTTER REPORTED FUNNEL CLOUD AND BRIEF TOUCHDOWN IN OPEN FIELD NORTHEAST OF SWAYZEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1691 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
2.0
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WFUS53 KIWX 140436
TORIWX
INC009-053-179-140515-
/O.NEW.KIWX.TO.W.0006.100514T0436Z-100514T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1236 AM EDT FRI MAY 14 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
  NORTHERN GRANT COUNTY IN CENTRAL INDIANA...
  SOUTHWESTERN WELLS COUNTY IN NORTHEAST INDIANA...

* UNTIL 115 AM EDT

* AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION. 4 MILES NORTHWEST OF
  SWAYZEE...OR 12 MILES WEST OF MARION...AND MOVING EAST AT 55 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE...
  MARION AND GAS CITY...
  VAN BUREN...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ROSEBURG...HOME CORNER...HANFIELD...LAKE WOOD...LANDESS...ARCANA...
ROLL...MCNATTS AND MOUNT ZION.

LAT...LON 4048 8586 4058 8587 4060 8586 4068 8534
      4049 8531
TIME...MOT...LOC 0437Z 261DEG 46KT 4054 8586

$$
2 follow-up statements
945 
WWUS53 KIWX 140455
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 AM EDT FRI MAY 14 2010

INC009-053-179-140515-
/O.CON.KIWX.TO.W.0006.000000T0000Z-100514T0515Z/
WELLS IN-GRANT IN-BLACKFORD IN-
1255 AM EDT FRI MAY 14 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR
NORTHWESTERN BLACKFORD...NORTHEASTERN GRANT AND SOUTHWESTERN WELLS
COUNTIES...

AT 1252 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS SEVERE
STORM WAS LOCATED 6 MILES SOUTHWEST OF VAN BUREN...OR ABOUT 3 MILES
EAST OF MARION...AND MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  VAN BUREN...ARCANA...ROLL...MCNATTS AND MOUNT ZION.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4064 8563 4067 8538 4067 8534 4057 8532
      4055 8533 4053 8560
TIME...MOT...LOC 0455Z 261DEG 46KT 4057 8556

$$
777 
WWUS53 KIWX 140510
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
110 AM EDT FRI MAY 14 2010

INC009-053-179-140520-
/O.EXP.KIWX.TO.W.0006.000000T0000Z-100514T0515Z/
WELLS IN-GRANT IN-BLACKFORD IN-
110 AM EDT FRI MAY 14 2010

...THE TORNADO WARNING FOR NORTHWESTERN BLACKFORD...NORTHEASTERN
GRANT AND SOUTHWESTERN WELLS COUNTIES WILL EXPIRE AT 115 AM EDT...

AT 105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
MOVED OUT. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 4064 8563 4067 8538 4067 8534 4057 8532
      4055 8533 4053 8560
TIME...MOT...LOC 0510Z 261DEG 46KT 4060 8531

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at May 13, 7:17 PM EDT, 5 hours 19 minutes earlier.

Area forecast discussion, May 13, 7:17 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
717 PM EDT THU MAY 13 2010

.AVIATION /00Z TAFS/...

VFR CONDITIONS ATTM AT BOTH TERMINALS AHEAD OF A SURFACE COLD
FRONT MOVING EAST OVER CENTRAL ILLINOIS. UPSTREAM SATELLITE AND
OBSERVATIONS CONFIRM SOME MVFR STCU BACK OVER NORTHERN
MO...EASTERN IA...EXTENDING EAST INTO SOUTHERN WI AND NORTHERN IL.
AT THE SAME TIME REGIONAL RADAR IMAGERY SHOWS A CONVECTIVE COMPLEX
OVER SOUTHEASTERN MO...WITH THE UPPER FLOW PATTERN INDICATING THAT
THIS FEATURE WILL RIDE NORTHEAST TOWARDS OUR AREA TONIGHT.

AT SBN...LAKE ENHANCED BOUNDARY HAS PUSHED SOUTH AND EAST OF THE
TERMINAL AND WITH THE WINDSHIFT TO NORTHWEST DON/T SEE MUCH OF A
CHANCE FOR ANY PRECIP. DO SEE A WINDOW OF OPPORTUNITY AFTER ABOUT
4Z FOR SOME OF THAT UPSTREAM MVFR STCU TO BRIEFLY IMPACT THE TAF
SITE BEFORE MORE SUBSTANTIAL CLEARING WORKS IN TOWARDS DAYBREAK.

AT FWA...WHILE A STRAY POP UP SHRA/TSRA IS NOT OUT OF THE QUESTION
THIS EVENING...THE PROBABILITY OF OCCURRENCE IS QUITE LOW AND
EXPECT VFR CONDITIONS TO PERSIST. AFTER MIDNIGHT...HOWEVER...THE
MO CONVECTIVE COMPLEX WILL LIKELY MAKE A RUN AT THIS SITE AND HAVE
INCLUDED A PERIOD OF SHRAS IN THE VERY EARLY MORNING HOURS...ALONG
WITH DETERIORATION TO MVFR CIGS. CAN/T RULE OUT THUNDER WITH ANY
ACTIVITY THAT DOES ARRIVE...BUT WILL ONLY INCLUDE CB MENTION AT
THIS TIME AS TIMING OF ARRIVAL DOESN/T FAVOR MUCH THUNDER. THIS
ACTIVITY SHOULD CLEAR OUT TOWARDS DAYBREAK WITH VFR CONDITIONS
RETURNING.

FOR THE DAY ON FRIDAY EXPECT JUST A FEW CU AS HIGH PRESSURE BUILDS
INTO THE REGION.

WINDS HAVE RECENTLY SHIFTED NORTHWEST AT SBN AND WILL GRADUALLY
BACK WESTERLY OVERNIGHT AROUND 10KTS. EXPECT SOUTHWEST WINDS 15KTS
TO SLOWLY VEER WESTERLY 10-15KTS FOR THE OVERNIGHT AT FWA. FOR
FRIDAY...WESTERLY WINDS WILL INCREASE TO 15G25KTS BY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 458 PM EDT THU MAY 13 2010/

UPDATED...
NEGATIVES TO CONVECTIVE INITIATION MENTIONED IN PREVIOUS SHORT
TERM DISCUSSION APPEAR TO BE WINNING OUT AS PRE-FRONTAL OUTFLOW
BOUNDARIES CONT TO MIX OUT THIS AFTN DIMINISHING FORCING
MECHANISMS. THUS HAVE REMOVED REMAINDER OF TORNADO WATCH FROM OUR
CWA AND CONTD TREND OF LOWERING POPS FOR LATE THIS AFTN AND TNGT.

PREV DISCUSSION... /ISSUED 416 PM EDT THU MAY 13 2010/

SHORT TERM.../TONIGHT/

WARM FRONT HAS LIFTED NORTH INTO MI THIS AFTERNOON LEAVING CWA IN
UNSTABLE WARM SECTOR OF LOW PRESSURE SYSTEM OVER THE UPR MS VALLEY.
TRAILING CDFNT MOVG THROUGH MID MS VALLEY WILL MOVE EAST ACROSS OUR
CWA OVERNIGHT. AIRMASS IMMEDIATELY AHEAD OF CDFNT OVER IL IS NOT AS
UNSTABLE AS IN OUR AREA DUE TO LINGERING AFFECTS OF MORNING
CONVECTION. MODIFIED TAMDAR SOUNDING FROM SBN THIS AFTN ALSO SHOWING
WK CAPPING AROUND 6000FT OVER OUR AREA. THIS AND LACK OF A FOCUSING
MECHANISM HAS PREVENTED DEEP CONVECTION IN OUR CWA MUCH OF THE DAY.
GIVEN THESE NEGATIVES, HAVE LOWERED POPS INTO CHC RANGE FOR THIS
AFTN/EVE. ANY STORMS THAT DO DVLP WILL STILL HAVE POTENTIAL TO
BECOME SVR WITH VERY UNSTABLE CONDITIONS AND STRONG DEEP LAYER SHEAR
AND ALSO WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL AS PRECIP WATER
VALUES POOLING AROUND 1.6 INCHES. HWVR, GIVEN LACK OF WIDESPREAD
HEAVY RAIN OVERNIGHT AND QUESTIONABLE COVERAGE OF CONVECTION AHEAD
OF TONIGHT'S FRONT, HAVE DECIDED TO DROP AREAL FLOOD WATCH. TRIMMED
WRN PORTION OF TORNADO WATCH #167 EARLIER, AND AS APPEARS BEST
FORCING MECHANISM ALONG PRE-FRONTAL TROF MOVG INTO SERN INDIANA
AND NORTH CENTRAL OH ATTM, WILL PRBLY BE ABLE TO DROP REMAINDER
EARLY.

LONG TERM.../FRIDAY THROUGH THURSDAY/
NO SGFNT CHANGES MADE IN THIS PERIOD. HIGH PRESSURE WILL BUILD EAST
FROM THE PLAINS ON FRIDAY PROVIDING DRY WX. CAA WILL RESULT IN
CONSIDERABLY COOLER TEMPS WITH WITH HIGHS OVER MOST OF THE CWA IN
THE U60S. COOL TEMPS AND FAIR WX SHOULD PERSIST OVER THE WEEKEND AS
HIGH PRESSURE MOVES ACROSS THE GRTLKS.

PERSISTENT WRN TROF EXPECTED TO MOVE EAST TO THE WRN GRTLKS/MS
VALLEY BY MONDAY AS RIDGING DVLPS OVER THE ROCKIES. THIS SYSTEM
SHOULD CLOSE OFF IN OUR REGION BRINGING A GOOD CHC OF RAIN MON/TUE.
ECMWF/GFS CONT TO HAVE POOR RUN-RUN CONTINUITY AND CONSIDERABLE
DIFFERENCES ON TRACK OF ASSOCIATED SFC LOW. THUS, WITH THESE
UNCERTAINTIES, MADE LITTLE CHANGE TO THIS PORTION OF THE FORECAST.
TIMING OF PRECIP AFFECTING THE AREA STILL LOOKS BEST FOR MON-MON
NGT, SO DID BUMP POPS UP A BIT MORE IN THESE PERIODS.

THIS SYSTEM IS EXPECTED TO MOVE EAST OF THE AREA BY WED/THU. AGAIN
GFS/ECMWF HAVE CONSIDERABLE TIMING DIFFERENCES. LEANED AGAINST FAST
BIASED GFS AND TOWARD SLOWER ECMWF WITH TEMPS BLO 12Z MEX
FORECASTS...HWVR GIVEN MODEL DIFFERENCES LEFT POPS OUT OF WED FCST
AND STARTED OUT THE NEW DAY7 DRY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...JT
AVIATION...ARNOTT
Hazardous weather outlook, May 13, 7:24 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
724 PM EDT THU MAY 13 2010

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-142330-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
724 PM EDT THU MAY 13 2010 /624 PM CDT THU MAY 13 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. WHILE WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREA RIVERS MAY BE NEAR OR ABOVE FLOOD STAGE THROUGH THE WEEKEND.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY. IT IS TOO EARLY TO
DETERMINE WHETHER SEVERE STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-142330-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
724 PM EDT THU MAY 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 8 PM EDT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. WHILE WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY. IT IS TOO EARLY TO
DETERMINE WHETHER SEVERE STORMS WILL BE POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

ARNOTT

In the hours before

Special weather statement, May 13, 9:54 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
954 PM EDT THU MAY 13 2010

INZ023>026-032-140230-
GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-WELLS IN-
954 PM EDT THU MAY 13 2010

AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF PERU...MOVING EAST AT 40
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WABASH...
  HUNTINGTON...
  LA FONTAINE...
  ANDREWS...
  SOMERSET...
  TREATY...JALAPA AND SPEICHERVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4058 8587 4057 8605 4077 8609 4101 8541
      4101 8535 4093 8534 4093 8531 4069 8521
      4055 8587
TIME...MOT...LOC 0154Z 252DEG 37KT 4068 8590

ARNOTT
Special weather statement, May 13, 10:26 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1026 PM EDT THU MAY 13 2010

INZ018-025>027-032-033-OHZ015-024-140300-
ADAMS IN-ALLEN IN-BLACKFORD IN-GRANT IN-HUNTINGTON IN-PAULDING OH-VAN
WERT OH-WELLS IN-
1026 PM EDT THU MAY 13 2010

AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
MARKLE TO 7 MILES NORTH OF VAN BUREN TO SWEETSER...MOVING EAST AT 40
MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  OSSIAN...
  BLUFFTON...
  VAN BUREN...MARKLE AND PLUM CREEK...
  YODER...NINE MILE AND ROCKFORD...
  BUCKEYE AND MCNATTS...
  HESSEN CASSEL AND MIDDLETOWN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4067 8565 4095 8546 4116 8450 4088 8456
      4072 8472 4072 8480 4065 8480 4060 8484
      4055 8587
TIME...MOT...LOC 0226Z 257DEG 37KT 4089 8538 4071 8551
          4063 8566

ARNOTT
Special weather statement, May 13, 11:11 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1111 PM EDT THU MAY 13 2010

OHZ004-005-015-016-024-140400-
DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN WERT OH-
1111 PM EDT THU MAY 13 2010

AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAULDING TO
CONVOY...MOVING EAST AT 50 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  OTTAWA...
  CONTINENTAL...
  KALIDA...
  DESHLER...LEIPSIC AND GLANDORF...
  PANDORA...
  CHARLOE...MELROSE AND GROVER HILL...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4087 8479 4096 8476 4117 8461 4127 8387
      4093 8387
TIME...MOT...LOC 0312Z 259DEG 44KT 4111 8453 4098 8463
          4089 8467

ARNOTT
Special weather statement, May 13, 11:22 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1122 PM EDT THU MAY 13 2010

INZ027-OHZ016-024-025-140400-
ADAMS IN-ALLEN OH-PUTNAM OH-VAN WERT OH-
1122 PM EDT THU MAY 13 2010

AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF OHIO CITY...OR NEAR DECATUR...
MOVING EAST AT 45 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  VAN WERT...
  DELPHOS...
  OHIO CITY...
  SPENCERVILLE...
  GLENMORE...DULL AND ABANAKA...
  JONESTOWN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4069 8409 4069 8445 4072 8445 4072 8479
      4070 8480 4070 8490 4087 8487 4092 8408
TIME...MOT...LOC 0322Z 261DEG 39KT 4080 8479

ARNOTT
Special weather statement, May 13, 11:59 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1159 PM EDT THU MAY 13 2010

OHZ016-024-025-140445-
ALLEN OH-PUTNAM OH-VAN WERT OH-
1159 PM EDT THU MAY 13 2010

AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DELPHOS TO 9 MILES
SOUTHWEST OF DELPHOS...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  BLUFFTON...
  ELIDA...
  COLUMBUS GROVE...
  PANDORA...
  RUSHMORE...RIMER AND SOUTHWORTH...
  VAUGHNSVILLE...NEEDMORE AND GOMER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4075 8457 4096 8436 4098 8387 4075 8387
TIME...MOT...LOC 0359Z 266DEG 36KT 4089 8431 4082 8438
          4080 8444

ARNOTT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:54 PM EDTSpecial Weather StatementIWXHuntington, Miami, Wabash36 min
May 13, 10:26 PM EDTSpecial Weather StatementIWXAdams, Huntington, Wells34 min
May 13, 10:30 PM EDTTornado WarningIWXGrant, Huntington, Wells30 min
May 13, 10:57 PM EDTTornado WarningIWXAdams, Wells23 min
May 14, 12:43 AM EDTSpecial Weather StatementIWXAdams, Allen, Huntington, Wells62 min
May 14, 1:10 AM EDTSpecial Weather StatementIWXAdams65 min
May 14, 1:27 AM EDTTornado WarningIWXAdams41 min
May 14, 4:26 AM EDTSmall Craft AdvisoryIWX11 hr

Nearby

Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.